| Model Number |
THX-165-028 |
| Medical Device Problem Codes |
Mechanical Problem (1384); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/16/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial medwatch submitted to the fda on 11/may/2021.A review of the device labeling notes the following: the current overstitch" endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential event of "helix-did not turn properly" as follows: caution: do not depress helix handle button while advancing helix through endoscope.Warnings: only physicians possessing sufficient skill and experience in similar or the same techniques should perform endoscopic procedures.Note: ensure suture is not tangled after removal from the cartridge.Caution: do not use when valve covers are closed as suture drag will be increased.Caution: if resistance is encountered when advancing the anchor exchange through the working channel of the endoscope, reduce the endoscope angulation until the device passes smoothly.Warning: ensure appropriate suture slack has been created for desired suture path and pattern.Advance anchor exchange and/or manipulate endoscope to create suture slack.
Event or Problem Description
Device malfunctioned, case was completed successfully with a competitors device.
Additional Manufacturer Narrative
Supplement # 01 submitted to the fda on 26/may/2021.Device evaluation summary: the device was returned to the apollo device analysis laboratory on (b)(6) 2021.One tissue helix was returned with dried tissue present on the tip.There is blood present in the tubing.Prior to decontamination, the knob was turned, and the coil does not turn/rotate.The knob was pushed up and down and the coil did not retract.Under microscopic analysis, the outer sheath appears to be pulled away from the inner tubing.During rotation of the knob, the turning knob would stick and become intermittent on rotation.Due to the significant amount of dried tissue present on the distal end, visual observation of the tip could not be conducted.The complaint was verified as functional evaluation showed the rotation knob was difficult to turn.